MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number CDH23P
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic esophagectomy, used during anastomosis of esophagus and stomach.The device could not be fired with pulling the firing knob.No electrocautery was used immediately prior to the procedure.There was nothing out of the ordinary including the setting.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent 7/15/2024.D4 batch # unk.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/15/2024.D4: batch #787a33.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the cdh23p device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.However, when the test battery was installed the green checkmark illuminated indicating that the device was not reset.No functional test was performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the cam was rotated so that it was touching the stop switch actuator.In addition, a tyvek was received along with the device.Additionally a photo was provided at product complaint level and it shows the device with the battery inserted, also the anvil was not placed into the trocar, the safety disengaged and the firing trigger can be seen disengaged.This defect has been correlated to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 787a33, and no non-conformances were identified.

Brand Name
PWRD 23MM CURVED CIRCULAR, 18CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19743951
Report Number3005075853-2024-05101
Device Sequence Number7776529
Product Code GDW
UDI-Device Identifier10705036015369
UDI-Public(01)10705036015369(11)220618(17)250531(10)X95Z52(21)0047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCDH23P
Device Lot NumberX95Z52
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown